Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 6, 2002, 3:27 AM CDT for Stone County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2002, 3:27 AM CDT (08:27 UTC)
- Expired
- May 6, 2002, 4:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Stone County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 060827
SVRSGF
MOC209-060900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 AM CDT MON MAY 6 2002
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STONE COUNTY IN SOUTHWEST MISSOURI
* UNTIL 400 AM CDT
* AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF GALENA...OR 20 MILES SOUTHEAST OF MONETT...AND MOVING
EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GALENA...KIMBERLING CITY BY 340 AM CDT.
REEDS SPRING...INDIAN POINT BY 345 AM CDT.
THE TOWNS OF CAPE FAIR...ELSEY AND PONCE DE LEON ARE ALSO IN THE PATH
OF THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3698 9363 3683 9362 3683 9358 3651 9358
3650 9332 3680 9332 3688 9336 3699 9336
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:28 AM CDT, 59 minutes earlier.
Area forecast discussion, May 6, 2:28 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CDT MON MAY 6 2002 1ST PERIOD FORECAST CONCERNS...COVERAGE/CHANCE OF PCPN REST OF FORECAST LOOKS TO BE PERSISTENCE WITH TEMPERATURES/PCPN CHANCES AND SKY COVER. PROFILER DATA SHOWS WEAK MID/UPPER LEVEL DISTURBANCE OVER WRN MO WITH VERY STRONG 8H JET FEEDING CONVECTION OVER NRN MO. RADAR ALSO SHOWING MAINLY HEAVY RAIN WITH A FEW SEVERE TSRA POSSIBLE...MOVING INTO SW MO ATTM. THIS JIVES WELL WITH MESO ETA QPF FIELDS. ANYHOW...PERSISTENCE LOOKS TO BE THE WAY TO GO FOR THE SHORT TERM FORECAST..WITH HIGHS IN THE 80S AND LOW IN THE 60S OVER CWA. MODELS SHOWS SEVERAL WEAK SHORT WAVES IN 5H SW FLOW THRU THE PERIOD..THUS SEE NO REASON TO REMOVE ANY CHC/LOW POPS FOR THIS FORECAST PACKAGE. MOS VALUES ARE JUST ABOUT THE SAME FOR TEMPERATURES AND WILL LEAN TOWARDS THEM. FOR SKY COVER WILL BROADBRUSH WITH PARTLY CLOUDY THRU PERIOD. THUS...LOOKS LIKE A WARM FRONT WILL SET UP OVER NRN MO/IA MONDAY THRU WEDNESDAY THEN AVN SHOWS A COLD FRONT PUSHING THRU CWA BY WEDNESDAY NIGHT/THURSDAY MORNING. 7H TEMPERATURES WILL BE AROUND 10 TO 11C ESPECIALLY ON TUESDAY AND WEDNESDAY OVER MOST OF CWA...ERN ZONES SHOULD BE A TAD COOLER. BUT ANY OLD OUTFLOW BOUNDARIES AND DEWPOINTS IN THE 60S WITH AFTERNOON HIGHS IN THE 80S...WILL KEEP LOW POPS IN FOR TUESDAY/WEDNESDAY. AS FOR TODAY...BASED ON RADAR TRENDS AND PASSAGE OF WEAK UPPER LEVEL SHORT WAVES...PCPN SHOULD BE SCATTERED AT BEST AND WILL WIND DOWN BY NOON. WILL NOT GET FANCY HOWEVER AND MAINTAIN LOW POPS ACROSS CWA FOR TODAY. EXTENDED FORECAST...LOOKING AT NEW MRF...IT LOOKS LIKE UNSETTLED WEATHER THRU THE PERIOD WITH POPS AROUND 40/50 PERCENT. BUT WILL KEEP FRIDAY/SATURDAY DRY THEN BRING BACK PCPN ON SUNDAY NIGHT...OTHERWISE WILL KEEP CURRENT LOW POPS IN. ISC GRIDS ARE OUT. .SGF... KS...NONE. MO...NONE. SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:49 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
| May 6, 2:09 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 21 min |
| May 6, 2:50 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.